View Single Post
Old 12-26-2009, 06:24 PM   #3
MSNik MSNik is offline
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,811
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Liver count high--Avonex

Kozzle, Im glad you are in better shape too...BUT you should know by now that almost everyone gets spiked liver enzymes in the first 6-8 months of using ALL the Interferons (Rebif, Avonex and Betaseron). Its not unusal at all...and in 99% of the cases, the liver enzymes go back to normal within 3-5 months.

I too, had the same thing happen 4 years ago, on Rebif.

if you read the insert of Avonex, its listed as a side effect and if you read up on liver enzymes and interferons, youll see the correlation.

Liver enzymes that do NOT go down, are a problem, but thats less then 1% of cases...

So what you experienced is actually normal.

Aleve, taken as directed- wont hurt your liver. GPs not familiar with Interferons, wont know to study this, unless you point it out...and any Neuro prescribing the drugs is aware that this is a common problem and knows to check blood levels every 3 months, which is what the prescribing info states.
But, Im very happy you are back to normal.

Hope your holidays were Merry!
Nikki
__________________
RRMS- dx 05